Still waiting appointment, getting worse, 😢 - NRAS

NRAS
28,419 members33,626 posts

Still waiting appointment, getting worse, 😢

Sunnyseas
Sunnyseas

Hi there - I’m not yet diagnosed but blood test had a high R factor & my symptoms just seem to be getting worse. I can feel my hands & feet tingling/uncomfortable at night- anyone else had this? Wakes me up then I start worrying. Naproxen gave me a tummy ache so didn’t take any today. A glass of wine this eve has helped ..,

8 Replies
oldestnewest

Naproxen can be hard on the stomach, might be worth talking to your rheumatologist/GP about something to protect it (e.g, omeprazole, or ranitidine, which I'm on)?

Yes but if the wine works better ... 🥴

Vonnie10
Vonnie10
in reply to Smelliott

Yes I’m the same bad on my stomache but you need acover for your tummy but it’s been a life saver for me right now as I can’t get in clinic for a steroid shot, need must so naproxen it is.

Gnarli
Gnarli
in reply to Smelliott

Unfortunately, Ranitidine has been withdrawn but any stomach protectors that end in 'ole' could be prescribed

It's common where trapped nerves are concerned, tingling. When it's the hand it's often the median nerve being compressed due to inflammation, similarly with feet, though that's the tibial nerve. If it becomes more permanent carpal tunnel syndrome & tarsal tunnel syndrome are the diagnoses. In your position though it should be eased by the naproxen. Were you not prescribed a ppi (stomach protector) such as omeprazole to take with it? NSAIDs (of which naproxen is one) are notoriously hard on the tum so should always be coprescribed with a ppi. Other than that resting helps, no long walks or overuse of your hands is the best thing. Maybe an Epsom Salt foot bath, a hand bath also might be soothing. Until you're referred there's not an awful lot your GP can prescribe but if you get increased symptoms do make an appointment, he may offer a short course of oral corticosteroids if he considers it warranted.

Unfortunately it may be some time before you receive a referral, even an urgent one. Rheumatology is notoriously understaffed & with things as they are it may be longer than normal. I know it's the last thing you want to hear & whilst there are treatment pathways they are regularly longer than the guidelines recommend, although it can depend on area. If you can be gentle on yourself & try to avoid stressing or putting too much strain on your joints, eat healthily & don't exert yourself exercising then you'll be doing best for now.

Nomoreheels is right...it's inflammation pushing against nerves...causing the tingling sensations. I remember that happening to me, I'm not sure why it's worse as night lying down, maybe it's because you are calm and become really aware of what's going on internally.

I was so desperate for relief when i had my onset but had no clue what was happening to me. I tried a ton of stuff. Some suggestions, but please do your own research: magnesium oil, white willow bark (instead of naproxen), turmeric with black pepper capsules, etc. I'd just look into any anti-inflammatory natural remedies for now. They do take a little longer to kick in, but if you find something that works for you-- at least that's something.

I'm sorry you're suffering like this. :(

Personally I've found that using a cream with diclofenac like Voltarol on the affected joints gives me quicker relief and less stomach problems. Definitely had the tingling feeling, yes - it cleared up once my medication was right (not much help to you now, I appreciate but hopefully reassuring for the future) and just comes back if I am getting a flare now.

This is such a miserable time, same for everyone before diagnosis and appropriate treatment but don’t let yourself be left to suffer. Gentle hug.

You may also like...